Alert archive / Georgia / River Flood Warnings in 2016
River Flood Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at May 30, 2016, 8:36 PM EDT for 4 counties in Georgia. It took effect at May 30, 2016, 10:30 PM EDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 8:36 PM EDT (00:36 UTC)
- In effect from
- May 30, 2016, 10:30 PM EDT
- Expired
- Jun 3, 2016, 2:00 AM EDT
- In force
- 3 days
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ogeechee River near Eden (EDEG1). The gauge peaked at 12.50 ft at Jun 1, 2016, 1:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02202500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
664
WGUS42 KCHS 310036
FLWCHS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT MON MAY 30 2016
GAC029-031-051-103-010036-
/O.NEW.KCHS.FL.W.0017.160531T0230Z-160603T0600Z/
/EDEG1.1.ER.160531T0230Z.160601T1200Z.160602T1800Z.NO/
836 PM EDT MON MAY 30 2016
The National Weather Service in Charleston has issued a
* Flood Warning for
The Ogeechee River Near Eden.
* until late Thursday night.
* At 8 PM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by tonight and continue to rise to
near 11.9 feet by Wednesday morning. The river will fall below
flood stage by early Thursday afternoon.
* At 12.0 feet, water encroaches on some homes along Dashers Landing
Road and Yarbrough Landing Road. Davis Landing Road also becomes
impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$6 follow-up statements
430
WGUS82 KCHS 311424
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1024 AM EDT TUE MAY 31 2016
GAC029-031-051-103-011424-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-160603T1400Z/
/EDEG1.1.ER.160531T0150Z.160601T0600Z.160603T0200Z.NO/
1024 AM EDT TUE MAY 31 2016
The Flood Warning continues for
The Ogeechee River Near Eden.
* At 9 AM Tuesday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 12.5 feet by early Wednesday
morning. The river will fall below flood stage Thursday night.
* At 12.0 feet, water encroaches on some homes along Dashers Landing
Road and Yarbrough Landing Road. Davis Landing Road also becomes
impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$
SCC015-043-089-311454-
/O.CAN.KCHS.FL.W.0016.000000T0000Z-160531T1424Z/
/JAMS1.1.ER.160530T0730Z.160530T1500Z.160531T0907Z.NO/
1024 AM EDT TUE MAY 31 2016
The Flood Warning is cancelled for
The Santee River Near Jamestown.
* At 9 AM Tuesday the stage was 9.7 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 5 AM Tuesday.
* Forecast, the river will continue to fall.
* At 10.0 feet, water covers numerous logging roads and inundates
timber land adjacent to the river. Most access points to Wee Tee
State Forest are cut off.
&&
LAT...LON 3347 8002 3354 7998 3325 7937 3321 7938
3320 7951 3329 7976
$$709
WGUS82 KCHS 010050
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
850 PM EDT TUE MAY 31 2016
GAC029-031-051-103-020050-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-000000T0000Z/
/EDEG1.1.ER.160531T0150Z.160602T0000Z.000000T0000Z.NO/
850 PM EDT TUE MAY 31 2016
The Flood Warning continues for
The Ogeechee River Near Eden.
* At 8 PM Tuesday the stage was 12.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 12.8 feet by Wednesday
evening then begin a slow fall.
* At 12.0 feet, water encroaches on some homes along Dashers Landing
Road and Yarbrough Landing Road. Davis Landing Road also becomes
impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$013
WGUS82 KCHS 011412
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 AM EDT WED JUN 1 2016
GAC029-031-051-103-021412-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-160604T0600Z/
/EDEG1.1.ER.160531T0150Z.160601T0700Z.160603T1800Z.NO/
1012 AM EDT WED JUN 1 2016
The Flood Warning continues for
The Ogeechee River Near Eden.
* At 9 AM Wednesday the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early
Friday afternoon.
* At 12.0 feet, water encroaches on some homes along Dashers Landing
Road and Yarbrough Landing Road. Davis Landing Road also becomes
impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$780
WGUS82 KCHS 020132
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
932 PM EDT WED JUN 1 2016
GAC029-031-051-103-030132-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-160603T1030Z/
/EDEG1.1.ER.160531T0150Z.160601T0700Z.160602T2230Z.NO/
932 PM EDT WED JUN 1 2016
The Flood Warning continues for
The Ogeechee River Near Eden.
* At 9 PM Wednesday the stage was 12.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Thursday
evening.
* At 12.0 feet, water encroaches on some homes along Dashers Landing
Road and Yarbrough Landing Road. Davis Landing Road also becomes
impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$643
WGUS82 KCHS 021408
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 AM EDT THU JUN 2 2016
GAC029-031-051-103-030800-
/O.EXT.KCHS.FL.W.0017.000000T0000Z-160603T0800Z/
/EDEG1.1.ER.160531T0150Z.160601T0700Z.160602T2000Z.NO/
1008 AM EDT THU JUN 2 2016
The Flood Warning continues for
The Ogeechee River Near Eden.
* At 9 AM Thursday the stage was 11.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage late this
afternoon.
* At 11.5 feet, the Morgans Bridge boat ramp is inaccessible.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$148
WGUS82 KCHS 030128
FLSCHS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
928 PM EDT THU JUN 2 2016
GAC029-031-051-103-030158-
/O.CAN.KCHS.FL.W.0017.000000T0000Z-160603T0800Z/
/EDEG1.1.ER.160531T0150Z.160601T0700Z.160602T1900Z.NO/
928 PM EDT THU JUN 2 2016
The Flood Warning is cancelled for
The Ogeechee River Near Eden.
* At 9 PM Thursday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at 3 PM Thursday.
* Forecast, the river will continue to fall to 9.7 feet by Saturday
morning.
* At 11.0 feet, portions of Yarbrough Landing Road become impassable.
&&
LAT...LON 3246 8160 3252 8152 3227 8140 3208 8133
3206 8143 3223 8150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at May 30, 7:32 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 30, 7:32 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Charleston SC 732 PM EDT MON MAY 30 2016 .SYNOPSIS... The remnants of once Tropical Storm Bonnie will continue to gradually move off to the northeast tonight through the middle of the week. A cold front could then approach the region late in the week and become stationary this weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... The remnants of Bonnie continue to spiral near the Santee River in a position not too far from Moncks Corner and Lake Moultrie, still stuck in a nebulous flow. Overall not too much change in position through the night with the system possibly shifting back toward the coast overnight. The greatest concern will continue to be the potential for locally heavy rains with PWAT still in excess of 1.7 or 1.8 inches and bands of rain that will continually rotate counter-clockwise around the low. The most concentrated region for possible minor flooding concerns will be over the Charleston quad-county area this evening, but due to a noticeable differential heating boundary closer to the Savannah River in a demarcation zone between cloudier skies north and clearer skies to the south, a few brief hard downpours can occur through sunset in the South Carolina communities closer to the Savannah River. Rainfall amounts could reach as much as 1/4 to 1/2 inch in a few spots. No major flooding concerns will occur, but some ponding of water will occur. With the loss of daytime heating the coverage and intensity of rains will diminish. Expect an increase in convective rainbands out over the Gulf Stream after 2 or 3 am Tuesday. With such a saturated air mass, not much drop in temps will occur over South Carolina tonight, while in Georgia, which was able to warm considerably early today, a larger diurnal range will transpire. On average temps will bottom out in the mid and upper 60s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Tuesday and Tuesday night: Other than the presence of the remnants of Bonnie slowly pushing off to the northeast, the overall pattern looks to be quite nebulous. The models are a bit at odds with the track of the remnant center of circulation of Bonnie, but regardless it will have no real impact on the forecast other than the prevailing northwest to west flow across the area. Overall convective activity on Tuesday is expected to be focused mainly across southeast South Carolina which is where the modestly better moisture will reside. Regardless, the forecast still only features slight chance to chance pops mainly for afternoon and evening showers and storms. Any lingering activity will diminish in the evening and the overnight will see the best chance for development shift to the coastal waters. Cloud cover will likely be less than Monday, though still concentrated closer to the center of Bonnie. As such, temperatures will be warmer and we will see highs in the mid/upper 80s for southeast South Carolina and upper 80s to low 90s in southeast Georgia. Overnight lows will be mild, only falling to around 70. Wednesday through Thursday: The transition to a pattern much more typical of summer will take hold with subtle riding well south of the main belt of westerlies across the northern CONUS. The weakly forced surface pattern will yield what should be typical summer diurnal convection each afternoon. Pops feature 30-40 percent chances each afternoon and evening. The threat for organized severe thunderstorms is quite low, but we can't totally count out a couple of strong to severe storms where boundary interactions occur. Highs will be in the upper 80s to around 90 with lows around 70. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Models are in fairly good agreement through the long term period. Weak high pressure will give way to a cold front approaching from the west Friday into Saturday. The front will then likely stall over or near the area through weekend, before eventually dissipating. Rain chances will stay in the forecast each day, peaking in the afternoon when instability is greatest. Temperatures will be near or slightly above normal. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... KCHS: Light to moderate showers will continue early tonight in proximity to the remnant circulation of Bonnie off to the northeast, resulting in occasional MVFR conditions. Although the showers should diminish overnight, MVFR or possible IFR conditions will persist into Tuesday with considerable moisture to still persist in the boundary layer. We are forecasting only VCSH and a return top VFR weather after 18z Tuesday, but there does remain a risk for heavier showers or possibly even a TSRA if enough heating and instability are able to develop. KSAV: Isolated to scattered SHRA/TSRA along a well defined convergence zone on the south edge of a counter-clockwise circulation not far to the north of the Savannah River will likely stay outside the airfield this evening before diminishing. Otherwise we are currently forecasting VFR conditions through 00z Wednesday, although there is a low end risk for some fog/stratus around 10-14z Tuesday and isolated SHRA/TSRA late Tuesday afternoon. EXTENDED AVIATION OUTLOOK...Mainly VFR. Low risk for flight restrictions from mainly afternoon showers/thunderstorms and early morning fog/stratus. && .MARINE... Tonight: The remnants of once TS Bonnie will be slowly shifting northeast along the central/northern SC coast, causing a Gentle to Moderate west-northwest flow throughout. Seas will be a mixture of wind driven waves from off the land and lingering small swells, achieving no more than about 2 or 3 ft. Potential exists for a flare-up of convection out near the Gulf Stream late tonight, but coverage should be no more than scattered showers and a few t-storms. Tuesday through Saturday: The remnant circulation of Bonnie will continue to move away to the northeast through Tuesday, leaving a rather benign pattern in place into the weekend. Winds will continue to be west to northwest Tuesday and Tuesday night, before shifting to light onshore through the end of the period. Wind speeds are expected to be less than 15 knots through the week with seas generally 1-3 feet, up to 4 feet at times in the outer waters. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM...BSH LONG TERM...ECT AVIATION... MARINE...
Hazardous weather outlook, May 30, 7:54 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 754 PM EDT MON MAY 30 2016 SCZ044-045-050-052-010000- DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 754 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAINFALL...THE REMNANTS OF TROPICAL DEPRESSION BONNIE WILL SLOWLY MEANDER ALONG THE CENTRAL AND NORTHERN PORTIONS OF THE SOUTH CAROLINA COAST THROUGH TONIGHT. HEAVY RAINFALL IS POSSIBLE WHICH COULD PRODUCE LOCALIZED FLOODING...MAINLY IN LOW LYING AND POOR DRAINAGE AREAS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-010000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 754 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042-043-047>049-051-010000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 754 PM EDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 30, 7:39 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
739 PM EDT MON MAY 30 2016
GAZ101-SCZ042-047-051-310030-
EFFINGHAM GA-INLAND JASPER SC-HAMPTON SC-COASTAL JASPER SC-
739 PM EDT MON MAY 30 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES UNTIL 830 PM EDT...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARNETT...OR 15 MILES SOUTH OF LAKE WARREN
STATE PARK...MOVING SOUTH AT 25 MPH.
HAZARD...STRONG WINDS 30 TO 40 MPH.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
RIDGELAND...JASPER...HARDEEVILLE...FURMAN...SCOTIA...SWITZERLAND...EBENEZER
AND TARBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3271 8113 3236 8090 3234 8093 3227 8118
3264 8133
TIME...MOT...LOC 2338Z 346DEG 20KT 3262 8121Nearby
River Flood Warnings in Georgia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.